MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BROVIAC 6.6 FR SINGLE-LUMEN CV CATHETER CUTDOWN TRAY WITH SURECUFF TISSUE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS BROVIAC 6.6 FR SINGLE-LUMEN CV CATHETER CUTDOWN TRAY WITH SURECUFF TISSUE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0600100
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the surgeon attempted to flush the catheter prior to insertion and resistance was felt in the lumen and the catheter could not be flushed.The procedure was completed using a new device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 6.6 fr s/l broviac catheter w surecuff was returned for evaluation.Functional, gross visual and microscopic visual, and tactile evaluations were performed.The investigation is inconclusive for failure to infuse, as it cannot be determined when the device was separated into multiple pieces and if sutures were present on the device at the time of the event.The definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, and contraindications) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
BROVIAC 6.6 FR SINGLE-LUMEN CV CATHETER CUTDOWN TRAY WITH SURECUFF TISSUE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7702849
Report Number3006260740-2018-01760
Device Sequence Number13679001
Product Code LJS
UDI-Device Identifier00801741051708
UDI-Public(01)00801741051708
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600100
Device Catalogue Number0600100
Device Lot NumberHUAQ2352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1